Mississippi, 2011

Hail and Damaging Winds in Mississippi, June 13, 2011

June 13, 2011 · NWS JAN · 36 events in 27 counties and zones

Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 13th, 2011. Severe storms affected portions of central Mississippi as a result producing wind damage in the form of tree damage, roof damage, and damaged power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Abundant low level moisture and hot afternoon temperatures allowed plenty of instability to develop during the afternoon and evening hours of June 13th, 2011. Severe storms affected portions of central Mississippi as a result producing wind damage in the form of tree damage, roof damage, and damaged power lines. An intense outflow boundary produced some of the damage. The storms also produced some quarter sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 2:12 PM CST, 48 minutes earlier.

Area forecast discussion, Jun 13, 2:12 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT MON JUN 13 2011

.UPDATE...DID A QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 473
UNTIL 9PM/02Z FOR JUST ABOUT THE ENTIRE CWA. MCS ABOUT TO MOVE INTO THE
NORTHERN PARTS OF THE CWA. THIS SYSTEM HAS HAD A HISTORY OF DAMAGING
WINDS WITH A REPORTED 75MPH WIND GUST AT MEMPHIS EARLIER. COMPLEX IS
PROGGED TO MOVE INTO THE JACKSON METRO AROUND 6PM/23Z. /28/

&&

.PREV DISCUSSION... /ISSUED 1223 PM CDT MON JUN 13 2011/

UPDATE...DID A QUICK UPDATE TO INCREASE POPS FURTHER IN THE EAST.
LOOKS LIKE THE MCS UPSTREAM IS LIKELY TO HOLD TOGETHER AS IT BARRELS
SOUTH/SOUTHEAST AROUND THE RIDGE. SLIGHT RISK HAS NOW BEEN EXTENDED ALL THE WAY
TO THE MS COAST WITH THE PRIMARY CONCERN BEING WIND AND HAIL. EXPECT
THE BOUNDARY LAYER TO BE SUFFICIENTLY DESTABILIZED WITH TEMPS EXPECTED
TO BE IN THE MID TO UPPER 90S AND DEWPOINTS IN THE UPPER 60S AND
LOWER 70S ACROSS THE AREA. INCREASED POPS TO NUMEROUS CATEGORY IN THE
GOLDEN TRIANGLE AREA AND TAPERED LESS THE FURTHER SOUTH AND
ESPECIALLY WEST YOU GO. AGAIN FEEL THE WEST IS THE LEAST LIKELY TO
SEE SIGNIFICANT CONVECTION GIVEN INFLUENCE OF THE RIDGE. UPDATED
PRODUCTS OUT. /28/

PREV DISCUSSION... /ISSUED 1059 AM CDT MON JUN 13 2011/

UPDATE...INTERESTING FORECAST FOR TODAY AS NORTHERN PORTIONS OF
THE CWA HAVE BEEN INCLUDED IN THE SPC DAY 1 SLIGHT RISK. THIS COMES
AS AN MCS ONGOING ACROSS MISSOURI AND  INTO NORTHERN ARKANSAS LOOKS
TO SLIDE DOWN THE EASTERN PERIPHERY OF THE BUILDING SUBTROPICAL
RIDGE. IN FACT PORTIONS OF NORTH MISSISSIPPI...JUST TO THE NORTH OF
MY CWA...HAVE BEEN INCLUDED IN A SVR THUNDERSTORM WATCH. IT IS A BIT
UNCLEAR AS TO IF THIS MCS WILL STAY TOGETHER OR BE DISSIPATING BY
THE TIME IT REACHES THE CWA. MUCH OF THE MODEL GUIDANCE AS WELL AS
LOCAL AND NATIONAL HI-RES WRF SHOW THAT THE MCS SHOULD BE MOSTLY
DISSIPATING BUT OUTFLOWS FROM THIS WILL LIKELY INTERACT WITH THE
MOIST AND UNSTABLE AIRMASS OVER THE REGION TO BRING SCATTERED STORMS
TO THE EASTERN PORTION OF THE CWA(AND THIS IS WELL INDICATED BY
LOCAL WRF RUNS). GIVEN GOOD LAPSE RATES AND DECENT DCAPE...BETTER
WIND SHEAR THAN PREVIOUS DAYS AND ABUNDANT MOISTURE...THERE WILL BE
THE POTENTIAL FOR STRONG TO SVR STORMS WITH THIS COMPLEX OR STORMS
GENERATED FROM THE OUTFLOW. THE MAIN CONCERNS WITH THIS WOULD BE
FROM HAIL AND WIND....THOUGH WITH POTENTIAL SLOW MOVEMENT OF STORMS
THERE COULD ALSO BE LOCALLY HEAVY RAINFALL.  FURTHER TO THE
WEST...THE 590DM RIDGE WILL BE STRONGEST GENERALLY ALONG AND WEST OF
THE MISSISSIPPI RIVER. THIS AREA WILL LIKELY NOT SEE AS MUCH
CONVECTION BUT THERE STILL COULD BE AN ISOLATED STORM. KEPT POPS
AROUND 10% HERE WHILE UPPING THE EAST TO AROUND 30%. LOOKS LIKE
STORMS COULD BEGIN AS EARLY AS 18Z BUT OTHER MODELS WAIT UNTIL
CLOSER TO 20Z AND LAST THROUGH 02Z.

OTHER WEATHER ELEMENTS...TEMPERATURES TODAY WILL BE WARM AGAIN WITH
THE BUILDING HEIGHTS AND WARMER LOW LEVEL TEMPS. HIGHS COULD BE TRICKY
TODAY DEPENDING ON HOW QUICKLY CONVECTION DEVELOPS. WITH READINGS
THIS MORNING RUNNING IN THE MID TO UPPER 80S...HIGHS IN THE MID TO
UPPER 90S SEEM LIKELY. ANY EARLY CLOUD COVER OR CONVECTION COULD
CERTAINLY HAMPER THESE HIGHS. MADE SOME ADJUSTMENTS TO CLOUD COVER
AND HOURLY GRIDS BUT OTHERWISE UPDATED PRODUCTS ON THE WAY OUT. /28/

&&

.AVIATION...

GWO AND MEI REPORTED MVFR CONDITIONS EARLY THIS MORNING
BUT THE FOG HAS DISSIPATED...ALTHOUGH SOME HAZE WAS HANGING AROUND
GWO AT 14Z. VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING AT MOST
LOCATIONS BUT A COMPLEX OF THUNDERSTORMS ORGANIZING OVER THE MID
MISSISSIPPI VALLEY THIS MORNING MAY COME DOWN INTO THE NORTHERN
PORTIONS OF OUR AREA THIS AFTERNOON AND INTO THE EVENING BEFORE
DISSIPATING. ELSE...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AGAIN BY MID AFTERNOON MAINLY ALONG AND EAST OF I-55 AND
CONTINUE INTO THIS EVENING. MVFR CONDITIONS DUE TO PATCHY GROUND FOG
DEVELOPMENT WILL MAKE A RETURN AGAIN TUESDAY MORNING...ESPECIALLY IN
THE NORTH WHERE HEAVY RAINS FALL WITH THE POSSIBLE MCS. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  97  72  94 /  29  18  17  28
MERIDIAN      69  97  69  97 /  32  18  24  28
VICKSBURG     69  97  70  93 /  16  11  11  26
HATTIESBURG   72  98  71  95 /  33  18  19  11
NATCHEZ       71  96  70  92 /  16  11  12  11
GREENVILLE    73  97  73  95 /  24  12  11  29
GREENWOOD     70  97  71  95 /  32  16  18  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 13, 11:05 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CDT MON JUN 13 2011

MSZ018-019-025>052-054>058-062>066-072>074-141715-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1205 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SCATTERED SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60 MPH
AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING ESPECIALLY EAST OF THE MISSISSIPPI RIVER. IN ADDITION TO THE
THUNDERSTORMS DEVELOPING DUE TO PEAK HEATING...A COMPLEX OF
THUNDERSTORMS ORGANIZING OVER THE MID MISSISSIPPI RIVER VALLEY WILL
LIKELY DROP INTO THE AREA FROM THE NORTH LATE THIS AFTERNOON AND
SPREAD INTO SOUTH MISSISSIPPI BEFORE DISSIPATING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS HAS BEEN REQUESTED FOR THIS AFTERNOON AND EVENING.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ053-059>061-141715-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-
JEFFERSON-ADAMS-FRANKLIN MS-
1205 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF WIND GUSTS TO 60
MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. A COMPLEX OF THUNDERSTORMS WILL DROP INTO MISSISSIPPI BY
LATE AFTERNOON AND CONTINUE MOVING SOUTH. SOME OF THE ACTIVITY MAY
SPREAD INTO THE OUTLOOK AREA BEFORE DIMINISHING THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE REQUESTED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Jun 13, 10:43 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     4 E GLUCKSTADT          32.52N 90.04W
06/12/2011                   MADISON            MS   TRAINED SPOTTER

            A UTILITY POLE WAS SNAPPED ALONG OLD CANTON RD IN THE
            DEERFIELD AREA. PEA SIZED HAIL ALSO OCCURRED DURING THE
            STORM.

&&

DL
Special weather statement, Jun 13, 2:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUN 13 2011

MSZ033-038-132110-
OKTIBBEHA MS-WINSTON MS-
310 PM CDT MON JUN 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER CRAIG SPRINGS AT 310 PM
CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN WINSTON AND SOUTHWESTERN OKTIBBEHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8881 3322 8881 3310 8881 3304 8897
      3337 8909 3345 8889 3329 8878
TIME...MOT...LOC 2010Z 336DEG 7KT 3333 8894

OLB
Special weather statement, Jun 13, 2:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUN 13 2011

MSZ018-019-025>030-032-033-132040-
BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CLAY MS-WEBSTER MS-
CARROLL MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
310 PM CDT MON JUN 13 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 20 MILES NORTH OF DEESON
TO 22 MILES NORTH OF EMBRY AT 310 PM CDT...MOVING SOUTHEAST AT 60
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHOCTAW...OKTIBBEHA...MONTGOMERY...NORTHERN
CARROLL...WEBSTER...CLAY...NORTHERN LEFLORE...GRENADA...NORTHERN
SUNFLOWER AND BOLIVAR COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3382 9044 3378 9016 3370 9028 3390 8992
      3387 8951 3373 8949 3382 8872 3330 8869
      3358 9117 3372 9120 3367 9111 3367 9107
      3400 9110 3409 9088 3413 9094 3413 9067
TIME...MOT...LOC 2010Z 309DEG 62KT 3430 9091 3397 8931

MME

The radar

The Jackson/Brandon,MS radar (KDGX), 178 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Sunflower

When
June 13, 3:00 PM CST
Where
Sunflower County, 0.69 mi S of Drew
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.810, -90.530

Multiple trees were blown down around Drew.

Thunderstorm Wind, Grenada

When
June 13, 3:10 PM CST
Where
Grenada County, 1.52 mi SSW of Dubard
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.750, -89.930

Numerous trees were blown down in the Grenada area. A large tree was blown down across Duncan Road near Holcomb.

Thunderstorm Wind, Montgomery

When
June 13, 3:15 PM CST
Where
Montgomery County, 2.88 mi W of Sweatman
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.630, -89.630

Several trees were blown down in the area. Some of the trees were blocking roadways, one of which was blocking Highway 404.

Thunderstorm Wind, Webster

When
June 13, 3:25 PM CST
Where
Webster County, 0.69 mi N of Eupora
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.540, -89.280

Several trees and power lines were blown down county wide. Canopies were blown off of businesses in the city of Eupora.

Thunderstorm Wind, Carroll

When
June 13, 3:30 PM CST
Where
Carroll County, 0.61 mi S of North Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.511, -89.920

Trees were blown down across Highway 17 in Carrollton.

Thunderstorm Wind, Sunflower

When
June 13, 3:30 PM CST
Where
Sunflower County, 1.5 mi SSE of Dwyer
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.550, -90.540

Several trees were blown down. Two of the trees were blown onto houses.

Thunderstorm Wind, Neshoba

When
June 13, 3:35 PM CST
Where
Neshoba County, 1.8 mi NE of Spring Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.850, -89.010

A power line was blown down along County Road 2826 northeast of Philadelphia.

Thunderstorm Wind, Carroll

When
June 13, 3:40 PM CST
Where
Carroll County, 0.46 mi SE of Vaiden
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.325, -89.745

Trees were blown down across Highway 35 by an outflow boundary.

Thunderstorm Wind, Sunflower

When
June 13, 3:40 PM CST
Where
Sunflower County, 0.58 mi E of Moorhead
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.450, -90.510

A couple of trees and power lines were blown down in Moorhead. Power lines were blown down in Indianola as well.

Thunderstorm Wind, Choctaw

When
June 13, 3:50 PM CST
Where
Choctaw County, 0.69 mi S of Ackerman
Measured
55 kt (63 mph) estimated gust
Property damage
$100,000
Reported by
Storm Chaser
Coordinates
33.310, -89.170

A roof was blown off a grocery store and water entered the building.

Thunderstorm Wind, Holmes

When
June 13, 3:55 PM CST
Where
Holmes County, Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
33.120, -90.050

Several trees and power lines were blown down in Holmes County due to outflow winds. This included areas along Highway 12 and Highway 17 near Lexington.

Thunderstorm Wind, Oktibbeha

When
June 13, 4:05 PM CST
Where
Oktibbeha County, 0.9 mi SE of Starkville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
33.460, -88.820

Trees were blown down on Self Creek Road, Longview-Adaton Road, and Oktoc Road in Starkville. A tree fell on a power line along Blackjack Road.

Thunderstorm Wind, Winston

When
June 13, 4:10 PM CST
Where
Winston County, 3.64 mi SSW of Mc Millan
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.120, -89.140

Several trees were blown down west of Louisville.

Thunderstorm Wind, Kemper

When
June 13, 4:10 PM CST
Where
Kemper County, 1.85 mi ENE of Mt Nebo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.707, -88.669

Trees were blown down along Mississippi Highway 39.

Thunderstorm Wind, Lowndes

When
June 13, 4:15 PM CST
Where
Lowndes County, 0.69 mi N of Interstate City
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.510, -88.400

Trees and power lines were blown down due to an outflow boundary.

Thunderstorm Wind, Yazoo

When
June 13, 4:30 PM CST
Where
Yazoo County, 0.9 mi SW of Yazoo City Barrier A
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
32.860, -90.410

Numerous trees were blown down in Yazoo City due to an outflow boundary.

Thunderstorm Wind, Neshoba

When
June 13, 4:40 PM CST
Where
Neshoba County, 4.14 mi N of Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.880, -88.983

Power lines were blown down along County Road 2826 northeast of Philadelphia.

Thunderstorm Wind, Scott

When
June 13, 4:50 PM CST
Where
Scott County, 2.08 mi WSW of Beach
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
32.486, -89.681

Trees were blown down across roads, and a tree was blown onto a house in the Ludlow and Branch communities due to an outflow boundary.

Thunderstorm Wind, Madison

When
June 13, 5:03 PM CST
Where
Madison County, 0.69 mi S of Ridgeland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.420, -90.130

A tree was blown down at Meadow Ridge Drive and Timber Lane Road.

Thunderstorm Wind, Rankin

When
June 13, 5:05 PM CST
Where
Rankin County, 1.38 mi N of Barnett Res West
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
32.440, -90.030

Power poles were blown down along Spillway Road, causing a grass fire.

Thunderstorm Wind, Scott

When
June 13, 5:07 PM CST
Where
Scott County, 0.9 mi NE of Morton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.360, -89.660

Several trees were blown down around Morton due to an outflow boundary.

Thunderstorm Wind, Lauderdale

When
June 13, 5:10 PM CST
Where
Lauderdale County, 0.49 mi ESE of Bailey
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
32.467, -88.722

Power outages were reported around Bailey due to winds from an outflow boundary.

Thunderstorm Wind, Rankin

When
June 13, 5:15 PM CST
Where
Rankin County, 2.42 mi NW of Greenfield
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.275, -90.079

A very large tree fell through the roof of a house in Brandon. Another tree was partially blocking Interstate 20 westbound near mile marker 60.

Thunderstorm Wind, Rankin

When
June 13, 5:23 PM CST
Where
Rankin County, 5 mi WNW of Brandon
Measured
43 kt (49 mph) measured gust
Property damage
$500
Reported by
ASOS
Coordinates
32.298, -90.059

ASOS at the Jackson-Evers International Airport measured a 50 mph gust.

Thunderstorm Wind, Smith

When
June 13, 5:25 PM CST to 5:40 PM CST
Where
Smith County, 1.69 mi W of Lingle to 0.91 mi NNE of Raleigh
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.197, -89.609

Several trees were blown down in western Smith County due to an outflow boundary. This included the Raleigh and Polkville communities.

Thunderstorm Wind, Hinds

When
June 13, 5:35 PM CST
Where
Hinds County, 0.93 mi N of Byram
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.193, -90.251

Power lines were blown down across Interstate 55 due to an outflow boundary.

Thunderstorm Wind, Jasper

When
June 13, 5:45 PM CST to 5:59 PM CST
Where
Jasper County, 3 mi N of Bay Spgs to 1.54 mi S of Stringer
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
32.013, -89.300

Damaging winds from an outflow boundary blew trees down onto power lines just east of Bay Springs, as well as between Bay Springs and Louin. Trees were blown down across the the road along Highway 531 near Highway 18. A canopy was blown off a chicken plant loading dock just north of Stringer.

Thunderstorm Wind, Simpson

When
June 13, 5:50 PM CST
Where
Simpson County, 1.83 mi SW of D Lo
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.962, -89.923

Damaging winds from a thunderstorm outflow blew down trees around Braxton, Pinola and Mendenhall.

Thunderstorm Wind, Clarke

When
June 13, 5:55 PM CST
Where
Clarke County, 0.69 mi N of Archusa Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
32.040, -88.720

Several trees and some power lines were blown down across Clarke County. Most of the city of Quitman was without power.

Thunderstorm Wind, Jones

When
June 13, 6:05 PM CST
Where
Jones County, 1.1 mi WNW of Sandersville
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
31.785, -89.048

Power lines were blown down and a tree had blown down onto a house in Sandersville. A roof was partially removed from a house just south of Stringer.

Hail, Jones

When
June 13, 6:05 PM CST
Where
Jones County, 0.91 mi NW of Sandersville
Measured
1 in hail
Property damage
$25,000
Reported by
Public
Coordinates
31.790, -89.040

Quarter size hail fell in Sandersville.

Thunderstorm Wind, Jefferson Davis

When
June 13, 6:20 PM CST
Where
Jefferson Davis County, 1.36 mi WNW of Hebron
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.740, -89.970

A tree was blown down on Jones Ford Road in the northwest part of the county.

Thunderstorm Wind, Covington

When
June 13, 6:27 PM CST
Where
Covington County, 1.9 mi ESE of Collins Jaycee Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.640, -89.520

Trees and power lines were blown down on Shady Oak Church Road east of Collins.

Thunderstorm Wind, Lawrence

When
June 13, 6:37 PM CST
Where
Lawrence County, Silver Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.600, -90.000

Trees were blown down in Silver Creek due to outflow boundary winds.

Thunderstorm Wind, Jefferson Davis

When
June 13, 6:40 PM CST
Where
Jefferson Davis County, 0.59 mi W of Prentiss Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.600, -89.910

A tree was blown down on Airport Road due to outflow boundary winds.

Thunderstorm Wind, Forrest

When
June 13, 6:55 PM CST
Where
Forrest County, 1.37 mi ESE of Riverside
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.340, -89.310

A tree was blown down on Hinton Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313335, 313314, 313339, 313353, 313320, 313332, 313795, 313324, 313338, 313328, 313334, 313796, 313345, 313350, 313361, 313342, 313349, 313698, 313699, 313700, 313707, 313706, 313355, 313359, 313709, 313716, 313713, 313708, 313720, 313710, 313785, 313778, 313723, 313762, 313777, 313781.